Q. Mixed lab/chow has been withdrawn for a few days, tightness in upper back/hip area that feels knotted. Had vaccines 2 was ago, could this cause this?
DESTINI R. HOLLOWAY, DVM
A. These sounds like typical post-vaccination symptoms: low grade fever causes sluggishness, decreased appetite, and tenderness in the area. However with older pets they can have more adverse effects than younger pets, and will take a couple of days to rebound.
I would look for overt signs of a serious adverse event such as severe depression, not coming when called, inability to walk, vomiting and diarrhea. These are signs your pet needs to be seen right away for adverse vaccine reaction
However your pet seems to be having mild symptoms for now and the tightness in the back end could be soreness from the vaccines if they were given in that area (you can check with your vet in the morning). For mild vaccine reactions the recommendation is to give Benadryl 1mg/lb every 12 hrs to help with soreness and mild lethargy. I hope he makes a full recovery and does well.